Thunderstorm Wind, Tensas
- When
- February 16, 11:15 AM CST
- Where
- Tensas County, 3 mi S of Newellton
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.017, -91.233
A few trees and power lines were blown down.
6 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Feb 16, 10:30 AM CST, 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1030 AM CST FRI FEB 16 2001 UPDATED ZONES TO INCLUDE TORNADO WATCH WORDING AND TWEAK THE SEVERE WORDING A BIT IN ALL ZONES. .JAN... MS...NONE. LA...NONE. AR...NONE. 32
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072> 074-171200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 600 AM CST FRI FEB 16 2001 ...THUNDERSTORMS... ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE TODAY MAINLY SOUTHEAST OF A GRENADA TO YAZOO CITY TO WINNSBORO LINE. A FEW HEAVY RAIN-PRODUCING THUNDERSTORMS ARE LIKELY FOR THE DELTA AREAS TO THE NORTHWEST OF THAT LINE. THE GREATEST SEVERE WEATHER THREAT WILL BE FROM STRAIGHT-LINE AND DOWNBURST WINDS AS A SQUALL LINE OF STORMS CROSSES THE REGION TODAY. ISOLATED SUPERCELLS WITH POTENTIAL TORNADOES ARE ALSO POSSIBLE. THE GREATEST POTENTIAL FOR SEVERE WEATHER WILL BE THIS AFTERNOON GENERALLY SOUTHEAST OF A BROOKHAVEN TO MACON LINE. A LOW PRESSURE CENTER IN EAST TEXAS WILL MOVE ALONG A STATIONARY FRONT FROM NORTH LOUISIANA TO NORTHEAST MISSISSIPPI. AS THE LOW APPROACHES...THUNDERSTORMS WILL FIRST MOVE INTO THE REGION WEST OF THE MISSISSIPPI RIVER BY LATE MORNING. THE STORMS SHOULD BUILD EASTWARD INTO THE UNSEASONABLY WARM AND UNSTABLE AIRMASS AND AT MIDDAY LIE ROUGHLY ALONG THE NATCHEZ TRACE PARKWAY. AS DAYTIME HEATING...INCREASING WIND SHEAR AND INSTABILITY ALL REACH A PEAK... THE STRONGEST STORMS ARE LIKELY FOR SOUTH AND MUCH OF EAST MISSISSIPPI BETWEEN 1 AND 7 PM. THE SQUALL LINE SHOULD EXIT INTO ALABAMA EARLY TONIGHT AS COLDER AIR SWEEPS IN FROM THE WEST. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL PROBABLY BE NECESSARY BY EARLY THIS AFTERNOON. ...FLOODING... LOCALLY HEAVY RAINFALL AND PONDING OF WATER IN LOW LYING AREAS IS LIKELY THROUGH EARLY THIS EVENING ALONG AND NORTH OF A MACON TO KOSCIUSKO TO LAKE PROVIDENCE TO OAK RIDGE LINE. STRONG THUNDERSTORMS MAY PRODUCE RAINFALL RATES OF ONE HALF TO ONE INCH PER HOUR IN THESE AREAS STARTING LATE THIS MORNING FOR SEVERAL HOURS. EVEN THOUGH THE STORMS WILL BE MOVING NORTHEAST AT 30 TO 40 MPH...CLUSTERS AND SHORT LINES OF HEAVY RAIN COULD REPEATEDLY AFFECT A PARTICULAR LOCATION FOR ABOUT 3 TO 5 HOURS AT A TIME. THE RAINS WILL ALSO BE FALLING ON AREAS THAT RECEIVED SEVERAL INCHES OF RAIN EARLIER THIS WEEK. RAINFALL OVERNIGHT WAS GENERALLY LESS THAN ONE QUARTER INCH HOWEVER...THE LOCAL RUNOFF TODAY IN POOR DRAINAGE SPOTS SHOULD EASILY PRODUCE TEMPORARY PONDING OF WATER ON ROADWAYS AND UNDERPASSES...ESPECIALLY NEAR CREEKS AND STREAMS. ...NON PRECIPITATION... A STRONG COLD FRONT SWEEPING ACROSS THE AREA WILL BRING GUSTY NORTHWEST WINDS OF AT LEAST 15 TO 20 MPH TO MOST LOCATIONS THIS AFTERNOON AND TONIGHT. DURING THE FIRST 12 HOURS FOLLOWING FRONTAL PASSAGE...WINDS COULD GUST AS HIGH AS 25 TO 30 MPH AT TIMES BEFORE THEY DIE DOWN EARLY SATURDAY. RESIDENTS PLANNING ANY BOATING RECREATIONAL ACTIVITIES LATER TODAY THROUGH TONIGHT SHOULD AVOID BEING CAUGHT ON THE OPEN WATERS OF AREA LAKES. NORTH WINDS SHOULD GRADUALLY DIMINISH LATER ON SATURDAY AS HIGH PRESSURE BUILDS INTO THE REGION. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
6 thunderstorm wind. Local standard time, as filed.
A few trees and power lines were blown down.
Several trees and power lines were blown down.
Several trees and limbs were blown down. The roof of a mobile home sustained significant damage.
At least three trees were blown down in a rural area.
The shop building of an agri-business was destroyed. A wall of a church under construction was blown down. A number of tree limbs were blown down.
The roof of a restaurant sustained significant damage. The roofs of a trailor and a shed received some damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2001Every state in 2001This day in weather historyWarnings in Louisiana, February 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5231868, 5231869, 5231871, 5231870, 5231872, 5231873.